Alert archive / Arkansas / Flash Flood Warnings in 2011
Flash Flood Warning 100, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at May 2, 2011, 1:53 AM CDT for 7 counties in Arkansas. It was in force for 10 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 2, 2011, 1:53 AM CDT (06:53 UTC)
- Expired
- May 2, 2011, 12:00 PM CDT
- In force
- 10 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
Counties Craighead County, AR, Crittenden County, AR, Cross County, AR, Lee County, AR, Mississippi County, AR, Poinsett County, AR, St. Francis County, AR
The radar
The Memphis radar (KNQA), 105 km from the middle of the area, began a volume at 06:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 2, 9:09 AM CDT | FLOOD | Trumann, AR | HIGHWATER HAS CLOSED HIGHWAY 69 IN TOWN |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KLZK), launched 00:00Z, 6.9 hours before the alert went out and 94 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 5 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 396 m above ground
- 0-6 km bulk shear
- 69 kt
- 0-1 km storm-relative helicity
- 614 m²/s²
- 0-3 km storm-relative helicity
- 776 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 10.6
The text
As transmitted, in the capitals the NWS used until 2016.
963
WGUS54 KMEG 020653
FFWMEG
ARC031-035-037-077-093-111-123-021300-
/O.NEW.KMEG.FF.W.0100.110502T0653Z-110502T1300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
153 AM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL 800 AM CDT
* AT 153 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 2 INCHES OF RAINFALL
HAS OCCURRED OVER THE SIX HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN OVER THE NEXT 6 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
FORREST CITY...HARRISBURG...KEISER...LEPANTO...MADISON...
MARIANNA...MARKED TREE...OSCEOLA...PALESTINE...PARKIN...TRUMANN...
TYRONZA AND WYNNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9114 3501 9105 3573 9104 3574 8995
3465 9073 3465 9105 3473 9106 3474 9111
3487 9110 3495 9116
$$1 follow-up statement
386
WGUS54 KMEG 021223
FFWMEG
ARC031-035-037-077-093-111-123-021700-
/O.EXT.KMEG.FF.W.0100.000000T0000Z-110502T1700Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
723 AM CDT MON MAY 2 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS EXTENDED THE
* FLASH FLOOD WARNING FOR...
SOUTHERN CRAIGHEAD COUNTY IN EASTERN ARKANSAS...
NORTHWESTERN CRITTENDEN COUNTY IN EASTERN ARKANSAS...
CROSS COUNTY IN EASTERN ARKANSAS...
LEE COUNTY IN EASTERN ARKANSAS...
SOUTHWESTERN MISSISSIPPI COUNTY IN EASTERN ARKANSAS...
POINSETT COUNTY IN EASTERN ARKANSAS...
ST. FRANCIS COUNTY IN EASTERN ARKANSAS...
* UNTIL NOON CDT
* AT 723 AM CDT...DOPPLER RADAR ESTIMATES 1 TO 3 INCHES OF RAINFALL
HAS OCCURRED OVER THE PAST 6 HOURS. SHOWERS AND THUNDERSTORMS WILL
PRODUCE AN ADDITIONAL 1 TO 2 INCHES OF RAIN IN THE NEXT 4 HOURS.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO EARLE...
FORREST CITY...HARRISBURG...KEISER...LEPANTO...MADISON...
MARIANNA...MARKED TREE...OSCEOLA...PALESTINE...PARKIN...TRUMANN...
TYRONZA AND WYNNE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.
.MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE
INTO AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE
USUALLY DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS
POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING
FLOODED ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
.STAY TUNED TO THIS BROADCAST FOR THE LATEST UPDATES AND INFORMATION.
TO REPORT FLASH FLOODING ONLY...CALL 1 800 4 3 2 0 8 7 5.
&&
LAT...LON 3501 9114 3501 9105 3573 9104 3574 8995
3465 9073 3465 9105 3473 9106 3474 9111
3487 9110 3495 9116
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at May 1, 11:48 PM CDT, 2 hours 5 minutes earlier.
Area forecast discussion, May 1, 11:48 PM CDT, 2 hours 5 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
1148 PM CDT SUN MAY 1 2011
.UPDATE...
UPDATED FOR 06Z TAFS.
&&
.PREV DISCUSSION... /ISSUED 1000 PM CDT SUN MAY 1 2011/
UPDATE...
UPDATED TO CANCEL A FEW COUNTIES FROM THE FLASH FLOOD WATCH ACROSS
NORTHERN MISSISSIPPI. ALL RAIN THUS FAR WITH THIS SYSTEM HAS
REMAINED NORTH OF A LINE FROM CLARKSDALE TO BOONEVILLE. HEAVY
RAINFALL WILL REMAIN NORTH OF THESE AREAS THROUGH MONDAY AS
WELL...WITH ONLY LIGHT TO MODERATE RAIN EXPECTED MONDAY NIGHT AND
TUESDAY. THE MIDNIGHT SHIFT WILL ASSESS THE SITUATION AND MAKE
ADDITIONAL ADJUSTMENTS AS NEEDED.
BORGHOFF
PREV DISCUSSION... /ISSUED 903 PM CDT SUN MAY 1 2011/
DISCUSSION...01Z SURFACE ANALYSIS PLACES A QUASI-STATIONARY
BOUNDARY FROM WESTERN KENTUCKY BACK THROUGH THE MISSOURI BOOTHEEL
THEN EXTENDING TO A SURFACE LOW ACROSS EAST TEXAS. SHOWERS AND
THUNDERSTORMS WHICH PROMPTED THE EARLIER TORNADO WATCH ACROSS
PORTIONS OF THE MID SOUTH HAVE SINCE DISSIPATED.
MEANWHILE...ELEVATED SHOWERS AND THUNDERSTORMS OVER ARKANSAS
CONTINUE TO MOVE PREDOMINANTLY NORTHEAST. LATEST SHORT TERM TRENDS
SUGGEST THIS ACTIVITY WILL GRADUALLY BEGIN TO SHIFT EAST OVERNIGHT
BACK ACROSS AREAS ALONG AND NORTH OF I-40.
LATEST SHORT TERM TRENDS SUGGEST CONVECTIVE ACTIVITY OVERNIGHT
SHOULD REMAIN PREDOMINANTLY ELEVATED WITH THE POTENTIAL FOR
PERHAPS AN ISOLATED DAMAGING WIND GUST AS THE MAIN SEVERE WEATHER
THREAT...MAINLY ALONG AND WEST OF THE MISSISSIPPI RIVER DELTA. THE
OVERALL WEATHER THREAT WILL CONTINUE TO BE HEAVY RAINFALL AS
PRECIPITABLE WATER VALUES REMAIN BETWEEN 1.7 TO 2 INCHES AND
SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE REPEATEDLY ACROSS THE
SAME AREAS. MEANWHILE...ACROSS NORTH MISSISSIPPI CONFIDENCE IN
OVERALL RAIN CHANCES DIMINISH SIGNIFICANTLY TOWARDS CENTRAL
MISSISSIPPI AND NORTHERN/CENTRAL ALABAMA AS 00Z JAN UPPER AIR
SOUNDING SHOWS A STRONG CAPPING INVERSION PRESENT AT 800-700 MB.
CONSEQUENTLY...WILL MAKE ADJUSTMENTS TO POPS AND ALL OTHER
ELEMENTS AS NEEDED.
UPDATED GRIDS WILL BE PUBLISHED SHORTLY.
CJC
PREV DISCUSSION... /ISSUED 502 PM CDT SUN MAY 1 2011/
DISCUSSION...21Z SURFACE ANALYSIS PLACES A WEAK COLD FRONT FROM
LOWER MICHIGAN BACK THROUGH INDIANA. FURTHER SOUTHWEST...THE FRONT
REMAINS QUASI-STATIONARY ACROSS ACROSS WESTERN KENTUCKY/SOUTHEAST
MISSOURI/MISSOURI BOOTHEEL AND BACK THROUGH EAST TEXAS. OVER THE
PAST FEW HOURS STRONG TO SEVERE THUNDERSTORMS HAVE DEVELOPED ALONG
THE I-40 CORRIDOR. TEMPERATURES AS OF 4 PM CDT FORECAST ISSUANCE
RANGE FROM THE 70S SOUTH OF I-40...60S ALONG A LINE FROM PARIS
TENNESSEE TO WYNNE ARKANSAS...AND 50S ACROSS NORTHEAST ARKANSAS.
SEVERE THUNDERSTORM POTENTIAL TONIGHT AND HEAVY RAINFALL CHANCES
TONIGHT THROUGH TUESDAY REMAIN THE PREDOMINANT CONCERNS IN THIS
AFTERNOON/S FORECAST PACKAGE.
SHORT TERM...(TONIGHT THROUGH WEDNESDAY)...THE FIRST CONCERN TO
CONTEND WITH IS SEVERE THUNDERSTORM POTENTIAL THIS EVENING. AS
MENTIONED ABOVE...A QUASI-STATIONARY BOUNDARY HAS MOVED LITTLE IF
ANY TODAY DUE TO THE QUASI-STATIONARY BOUNDARY BEING NEARLY
PARALLEL TO UPPER LEVEL FLOW. AT THE SAME TIME...WATER VAPOR
SATELLITE/UPPER AIR PROFILER TRENDS INDICATE A SUBTLE MID LEVEL
SHORTWAVE MOVING ACROSS THE LOWER MISSISSIPPI VALLEY LATE THIS
AFTERNOON. THIS UPPER LEVEL SYNOPTIC FEATURE COMBINED WITH
SOMEWHAT FAVORABLE UPPER LEVEL DIVERGENCE PRODUCED BY A 120 KT JET
STREAK...MOST UNSTABLE CAPE VALUES BETWEEN 1500-2000 J/KG...LI/S
BETWEEN -4 TO -6...MODERATE TO STEEP 700-500 MB LAYER MID LEVEL
LAPSE RATES BETWEEN 6.5 TO 7 C/KM...0-1 KM STORM RELATIVE
HELICITIES BETWEEN 300-400 M2/S2 AND 0-6 KM BULK SHEAR VALUES
AVERAGING BETWEEN 45 TO 60 KTS HAVE RESULTED IN QUASI-LINEAR
CONVECTIVE ACTIVITY DEVELOPING SOUTH OF THE BOUNDARY ACROSS EAST
ARKANSAS AND WEST TENNESSEE...ESPECIALLY ALONG THE I-40 CORRIDOR.
THIS HAS RESULTED IN A TORNADO WATCH BEING IN EFFECT UNTIL 9 PM
CDT WITH LARGE HAIL...DAMAGING WINDS...AND A TORNADO OR TWO
POSSIBLE. AS OF THIS DISCUSSION...CONVECTIVE ACTIVITY IS BEGINNING TO
DIMINISH IN COVERAGE. HOWEVER...ADDITIONAL SHOWER AND THUNDERSTORM
DEVELOPMENT UPSTREAM ACROSS OKLAHOMA AND TEXAS WILL GRADUALLY MOVE
ACROSS THE AREA TONIGHT. THE SEVERE THUNDERSTORM THREAT MAY
PERSIST THROUGH EARLY EVENING.
THE AXIS OF INSTABILITY IS ANTICIPATED TO SHIFT FURTHER SOUTH
ACROSS NORTHEAST MISSISSIPPI MONDAY AS THE QUASI-STATIONARY
BOUNDARY DRIFTS SOUTH JUST SOUTH OF THE I-40 CORRIDOR. THIS WILL
FOCUS THE BEST POTENTIAL FOR ANY SEVERE THUNDERSTORM DEVELOPMENT
TO OCCUR ACROSS NORTHEAST MISSISSIPPI. STEEP 700-500 MB LAYER MID
LEVEL LAPSE RATES ABOVE 7 C/KM...MOST UNSTABLE CAPE VALUES AROUND
3000 J/KG...LI/S APPROACHING -6...FAVORABLE UPPER LEVEL
DIVERGENCE...AND 0-6 KM BULK SHEAR VALUES AVERAGING AROUND 40 KTS
SUPPORT THE DEVELOPMENT OF SEVERE THUNDERSTORMS ACROSS THE ABOVE
MENTIONED AREA WITH LARGE HAIL AND DAMAGING WINDS AS THE MAIN
SEVERE THUNDERSTORM THREATS.
IN ADDITION...PRECIPITABLE WATER VALUES BETWEEN 1.7 TO 2 INCHES
AND SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED TO TRAIN
REPEATEDLY OVER THE SAME AREAS WILL CONTINUE TO PRODUCE A HEAVY
RAINFALL THREAT ACROSS THE MID SOUTH THROUGH EARLY TUESDAY
EVENING. KNQA WSR-88D RADAR ESTIMATES SINCE LAST NIGHT HAVE
ESTIMATED BETWEEN 2 TO 7 INCHES ACROSS THE PDS FLASH FLOOD WATCH
AREA. BASED ON LATEST TRENDS THINK ANOTHER 3 TO 7 INCHES WITH
LOCALIZED AMOUNTS HIGHER THAN 8 INCHES ARE STILL
VERY PLAUSIBLE...RESULTING IN ADDITIONAL FLASH FLOODING AND
THE POTENTIAL FOR CATASTROPHIC FLOODING. WILL CONTINUE TO HIGHLIGHT
THE AREAS NOT INCLUDED IN THE PDS FLASH FLOOD WATCH IN AN ESF.
12Z MODELS ALL INDICATE THE SHOWERS AND THUNDERSTORMS SHOULD
GRADUALLY TAPER OFF TUESDAY EVENING AS HIGH PRESSURE BUILDS BACK
INTO THE MID SOUTH. THIS WILL BRING A WELCOME RETURN OF DRY
WEATHER BACK TO THE FORECAST AREA.
LONG TERM...(THURSDAY THROUGH SUNDAY)...12Z GFS/ECMWF LONG RANGE
MODELS INDICATE ANOTHER COLD FRONT WILL BEGIN TO DROP INTO THE
MIDDLE/LOWER MISSISSIPPI VALLEYS THURSDAY INTO FRIDAY...BRINGING
ANOTHER CHANCE OF SHOWERS AND THUNDERSTORMS TO THE MID SOUTH. AN
ADDITIONAL FRONT WILL BRING ADDITIONAL RAIN CHANCES TO THE AREA
SATURDAY NIGHT AND SUNDAY.
CHASKELSON
&&
.AVIATION...
06Z TAFS
TSRA PRIMARY AVIATION WEATHER CONCERN OVERNIGHT...FOLLOWED BY
MVFR/IFR CIGS. 0445Z REGIONAL RADAR MOSAIC SHOWED A LARGE AREA OF
TSRA EXTENDING FROM NORTHEAST TX... ACROSS AR... INTO NORTHEAST
AR AND WESTERN KY. CELL MOVEMENT WAS TRAINING ROUGHLY PARALLEL TO
THE ORIENTATION OF CONVECTIVE BAND... WHILE THE OVERALL CONVECTIVE
BAND WAS EDGING SLOWLY EAST.
SURFACE COLD FRONT TIMING SHOULD PASS THROUGH KMEM AROUND 07Z...
PERHAPS...LIKELY PRECEDED BY CONVECTIVE OUTFLOW FROM STORMS MOVING
THROUGH THE AR DELTA. KMEM WINDS SHOULD PREDOMINATE FROM THE NORTH
AFTER 08Z... INCREASING TO NEAR 10KTS THROUGH 12Z.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 54 60 47 61 / 90 100 100 80
MKL 55 59 47 58 / 100 90 100 80
JBR 48 54 47 61 / 100 100 100 50
TUP 67 78 52 58 / 20 40 80 80
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR DUNKLIN-PEMISCOT.
MS...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR ALCORN-BENTON MS-
DESOTO-MARSHALL-TATE-TIPPAH-TUNICA.
TN...FLASH FLOOD WATCH THROUGH TUESDAY EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, May 1, 10:25 PM CDT, 3 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE MEMPHIS TN 1025 PM CDT SUN MAY 1 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-021100- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 1025 PM CDT SUN MAY 1 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TONIGHT A STATIONARY FRONT WILL REMAIN IN PLACE ACROSS THE MID SOUTH TONIGHT. PERIODS OF SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP AND REPEATEDLY MOVE ACROSS THE MID SOUTH...ESPECIALLY ALONG AND NORTH OF INTERSTATE 40. ADDITIONAL RAIN AMOUNTS OF 3 TO 5 INCHES WITH LOCALLY HIGHER AMOUNTS ARE LIKELY...WITH MUCH LOWER AMOUNTS ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING...AND AGGRAVATE ONGOING RIVER FLOODING OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH REMAINS IN EFFECT THIS AFTERNOON AND TONIGHT NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO SAVANNAH TENNESSEE. IN ADDITION TO THE HEAVY RAIN....A STRONG THUNDERSTORM OR TWO MAY PRODUCE WINDS UP TO 50 MPH...MAINLY ALONG THE MISSISSIPPI RIVER DELTA. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THERE IS A SLIGHT RISK FOR SEVERE THUNDERSTORMS MONDAY ACROSS NORTH EAST MISSISSIPPI. LARGE HAIL AND DAMAGING WINDS ARE THE MAIN SEVERE WEATHER THREATS. THE COLD FRONT WILL MOVE SLOWLY ACROSS THE MID SOUTH MONDAY THROUGH TUESDAY EVENING WITH SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS EXPECTED. WIDESPREAD STORM TOTAL RAIN AMOUNTS OF 4 TO 8 INCHES WITH LOCALLY HIGHER AMOUNTS IN EXCESS OF 8 INCHES ARE EXPECTED THROUGH TUESDAY EVENING ALONG AND NORTH OF I-40. MUCH LOWER AMOUNTS ARE EXPECTED ACROSS NORTH MISSISSIPPI. THIS HEAVY RAINFALL MAY LEAD TO ADDITIONAL FLASH FLOODING AND AGGRAVATE ONGOING RIVER FLOODING...OR RESULT IN NEW RIVER FLOODING ACROSS THE REGION. A FLASH FLOOD WATCH WILL CONTINUE THROUGH EARLY TUESDAY EVENING NORTH OF A LINE FROM CLARKSDALE MISSISSIPPI TO SAVANNAH TENNESSEE. AREA RIVERS WILL CONTINUE TO RISE THROUGH NEXT WEEK...PUTTING STRESS ON LEVEES. SIGNIFICANT...POSSIBLY RECORD BREAKING RIVER FLOODING IS EXPECTED ON THE MISSISSIPPI BY LATE THIS WEEK INTO NEXT WEEK AS RUN OFF FROM HEAVY RAINFALL UPSTREAM BEGINS TO WORK ITS WAY SOUTH. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY ACROSS MUCH OF THE MID SOUTH TONIGHT AND ACROSS NORTHEAST MISSISSIPPI ON MONDAY. BORGHOFF
In the hours before
Local storm report, May 1, 8:19 PM CDT, 5 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
819 PM CDT SUN MAY 01 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0818 PM FLOOD 1 W FONTAINE 36.00N 90.83W
05/01/2011 GREENE AR TRAINED SPOTTER
FLOODING ALONG HWY 228 CAUSING WATER TO ENTER INTO HOMES.
&&
CDGThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 1, 8:24 PM CDT | Areal Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi | 12 hr |
| May 1, 11:30 PM CDT | Flash Flood Warning | MEG | Clay, Greene, Lawrence, Randolph | 7 hr |
| May 2, 12:23 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Mississippi | 16 hr |
| May 2, 3:12 AM CDT | Flash Flood Warning | MEG | Mississippi | 18 hr |
| May 2, 4:11 AM CDT | Flash Flood Warning | MEG | Crittenden, Mississippi, St. Francis | 12 hr |
| May 2, 11:25 AM CDT | Flash Flood Warning | MEG | Clay, Craighead, Greene, Lawrence, Randolph | 10 hr |
| May 2, 12:14 PM CDT | Flash Flood Warning | MEG | Craighead, Crittenden, Cross, Lee, Mississippi, Poinsett and 1 more | 4 hr |
| May 2, 4:24 PM CDT | Areal Flood Warning | MEG | Clay, Craighead, Crittenden, Cross, Greene, Lawrence and 5 more | 72 hr |
Nearby
Flash Flood Warnings in Arkansas, 2011Every flash flood warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.